MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 76623
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 04/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned.The issue reported was not confirmed since no sample or sample photographs were received.Therefore, no definite root cause could be determined.The device history record (dhr) was reviewed and no issues were noted related to this complaint.The certificate of conformance (coc) was reviewed for this component and the component was deemed conforming by the supplier.The tubing inspection records were within specification.The customer and specification confirmed that this connection was a terumo bonded connection of a 3/8" x 1/2" connector to associated tubing on the line in question.It is unknown if the customer added tie bands to the connector as required by the ifu.All available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.The case label gtin code: (b)(4).The production identifier: (b)(4).
 
Event or Problem Description
The customer reported that during cardiopulmonary bypass (cpb) procedure, the connection between the 1/2" arterial roller pump boot and connector, disconnected.The disconnection resulted in approximately 500 milliliters (ml) blood loss.The product was changed out after the bypass was terminated.The surgery was completed, with the only change to the practice was that the bypass was terminated 10-15 minutes earlier than planned.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corporation in the initial report submitted april 25, 2020.Upon further investigation of this reported event, the following information is new and/or changed: b1 (indicates an adverse event); b2 (indicates a required intervention to prevent permanent impairment/damage); d10 (indicates device available for evaluation); g4 (date received by manufacturer); g7 (indication that this is a follow-up report); h2 (indicates additional information and device evaluation); h3 (indicates device evaluated); h6 (identification of evaluation codes); h6 method: 10 - testing of actual/suspected device.H6 method: 4102 - testing of device from other lot/batch retained by manufacturer.The sample was returned from the customer and decontaminated.The returned sample showed evidence of where the disconnection likely occurred on the 1/2" side of a connector, there was residual blood at the connections.The line also appeared to have been reconnected, and the disconnection point showed evidence that a tie band had been used to secure the reconnected line.However the tie band was no longer attached to the sample.The opposite end the line, containing the other 3/8'' x 1/2'' connector showed a very small trace of residual blood and no evidence the connection points had been tie banded.Tubing from the sample was evaluated and found to be within specification.Further evaluation could not be completed on the actual sample due to the residual blood contamination.3/8" x 1/2" connectors from another lot were evaluated and found to be within specification.Additionally per the customer, a transfusion look place but it was necessary regardless.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key9999263
Report Number1212122-2020-00002
Device Sequence Number3676580
Product Code OEZ
UDI-Device Identifier50699753511069
UDI-Public(01)50699753511069
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number76623
Device Lot NumberX51917347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date04/25/2020
Supplement Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient Weight133